MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWIST DRILL FLEX CRVD FOR 2.3 SA; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. TWIST DRILL FLEX CRVD FOR 2.3 SA; STAPLE, FIXATION, BONE
Model Number 72203160
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during surgery the twist drill gave of lots of metal debris when drilling anchor holes, all the metal was removed from the joint.The procedure was successfully completed using a back-up device.A delay of 5 minutes was reported.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: one 72203160 twist drill for 2.3mm suture anchors was used for treatment but was not returned for evaluation.Instructions for use (ifu) contains precautionary statements and recommendations for proper use of product.The instrument is intended to flex but not bend.The flex cable composition is reactive to inadvertent torque overload (sudden starts and stopping or switching between forward and reverse rotations), twisting and bending.Per ifu ¿these instruments are intended for repeated use with proper care and handling.As with any surgical instrument, careful attention must be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.Maintaining guide alignment throughout drilling is required to ensure drill bit integrity.It is recommended to drill in one continuous motion to prepare the site.Sudden starting and stopping of the drill bit in the bone may cause drill bit breakage.Note: the depth stop on the drill bit for the suture anchor bottoms out on the proximal end of the curved guide when proper hole depth is reached.¿ complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.No root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.No further investigation is warranted at this time.

Brand Name
TWIST DRILL FLEX CRVD FOR 2.3 SA
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9999626
Report Number1219602-2020-00692
Device Sequence Number3071088
Product Code JDR
UDI-Device Identifier03596010656018
UDI-Public03596010656018
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2023
Device Model Number72203160
Device Catalogue Number72203160
Device Lot Number50736381
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;